Alert archive / North Carolina / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 59, NWS Raleigh, NC

June 18, 2015Cumberland County, Hoke County, Sampson County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Jun 18, 2015, 3:03 PM EDT for Cumberland County, Hoke County, Sampson County, North Carolina. It was in force for 42 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 18, 2015, 3:03 PM EDT (19:03 UTC)
Expired
Jun 18, 2015, 3:45 PM EDT
In force
42 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Cumberland County, NC, Hoke County, NC, Sampson County, NC

The radar

The Raleigh/Durham radar (KRAX), 88 km from the middle of the area, began a volume at 19:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 18, 3:20 PM EDTHAIL 0.884 Ene Silver City, NCLASTED 5 MINUTES... GROUSE RUN NEAR SCULL ROAD
Jun 18, 3:30 PM EDTHAIL 14 Ssw Bonnie Doone, NCRAEFORD ROAD NEAR SKIBO ROAD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 27 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 354 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2015-06-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
354 J/kg
Mixed-layer CIN
-141 J/kg
Mixed-layer LCL
1202 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

284 
WUUS52 KRAH 181903
SVRRAH
NCC051-093-163-181945-
/O.NEW.KRAH.SV.W.0059.150618T1903Z-150618T1945Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
303 PM EDT THU JUN 18 2015

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN HOKE COUNTY IN CENTRAL NORTH CAROLINA...
  CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA...
  WEST CENTRAL SAMPSON COUNTY IN CENTRAL NORTH CAROLINA...

* UNTIL 345 PM EDT

* AT 301 PM EDT...DOPPLER RADAR INDICATED A CLUSTER OF SEVERE 
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING 
  WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG A LINE 
  EXTENDING FROM 8 MILES NORTH OF RAEFORD TO 10 MILES NORTH OF 
  JEROME...AND MOVING EAST-SOUTHEAST AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FAYETTEVILLE...CLINTON...RAEFORD...FORT BRAGG...POPE AFB...
  HOPE MILLS...SPRING LAKE...EASTOVER...ROSEBORO...STEDMAN...
  AND BONNIE DOONE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION...MOVE TO
AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLOODING OF LOW LYING AREAS SUCH AS DITCHES...UNDERPASSES AND OTHER
AREAS OF POOR DRAINAGE. MOTORISTS SHOULD REDUCE DRIVING SPEEDS TO
AVOID HYDROPLANING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3490 7894 3495 7903 3488 7913 3500 7929
      3510 7932 3521 7898 3500 7835 3485 7844
      3484 7849 3485 7850 3485 7883 3483 7890
TIME...MOT...LOC 1901Z 257DEG 18KT 3510 7918 3500 7872 

$$

10
2 follow-up statements
140 
WWUS52 KRAH 181924
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
324 PM EDT THU JUN 18 2015

NCC051-093-163-181945-
/O.CON.KRAH.SV.W.0059.000000T0000Z-150618T1945Z/
HOKE NC-CUMBERLAND NC-SAMPSON NC-
324 PM EDT THU JUN 18 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 345 PM EDT
FOR EASTERN HOKE...CUMBERLAND AND WEST CENTRAL SAMPSON COUNTIES...

AT 323 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A CLUSTER OF 
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND 
DAMAGING WINDS IN EXCESS OF 58 MPH. THESE STORMS WERE LOCATED ALONG 
A LINE EXTENDING FROM 7 MILES NORTHEAST OF RAEFORD TO 9 MILES 
NORTHEAST OF JEROME...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...CLINTON...RAEFORD...FORT BRAGG...POPE AFB...HOPE 
MILLS...SPRING LAKE...EASTOVER...ROSEBORO...STEDMAN...SALEMBURG... 
BONNIE DOONE... AND ROCKFISH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS...DESTRUCTIVE HAIL...
DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY
RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER
COVERS THE ROAD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3490 7894 3495 7903 3488 7913 3499 7923
      3514 7920 3521 7898 3500 7835 3485 7844
      3484 7849 3485 7850 3485 7883 3483 7890
TIME...MOT...LOC 1923Z 287DEG 12KT 3506 7914 3496 7865 

$$

10
006 
WWUS52 KRAH 181948
SVSRAH

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
348 PM EDT THU JUN 18 2015

NCC051-093-163-181956-
/O.EXP.KRAH.SV.W.0059.000000T0000Z-150618T1945Z/
HOKE NC-CUMBERLAND NC-SAMPSON NC-
348 PM EDT THU JUN 18 2015

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN HOKE...CUMBERLAND AND
WEST CENTRAL SAMPSON COUNTIES HAS EXPIRED...
            
THE CLUSTER OF STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW 
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR 
PROPERTY. THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER 
OTHER STORMS IN THE AREA ARE STILL STRONG...AND HEAVY RAIN IS STILL 
POSSIBLE WITH THESE THUNDERSTORMS AND MAY RESULT IN LOCALIZED 
FLOODING. 

LAT...LON 3490 7894 3495 7903 3488 7913 3499 7923
      3514 7920 3521 7898 3500 7835 3485 7844
      3484 7849 3485 7850 3485 7883 3483 7890
TIME...MOT...LOC 1944Z 257DEG 18KT 3506 7914 3496 7865 

$$

10

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 18, 2:45 PM EDT, 18 minutes earlier.

Area forecast discussion, Jun 18, 2:45 PM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
245 PM EDT THU JUN 18 2015

.SYNOPSIS... STRONG UPPER RIDGE OF HIGH PRESSURE IN PLACE ACROSS THE
SOUTHEAST US WILL WEAKEN OVER THE WEEKEND AS THE REMNANTS OF
TROPICAL CYCLONE BILL APPROACH THE REGION FROM THE WEST LATE
SATURDAY. DURING THE SAME TIME... A WEAK SURFACE BOUNDARY WILL
MEANDER ACROSS THE AREA...BRINGING SMALL CHANCES OF SHOWERS AND
STORMS THE NEXT COUPLE OF DAYS.
&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1110 AM EDT WEDNESDAY...

LITTLE CHANGE FROM PREVIOUS FORECAST. THE PATTERN ALOFT...
CHARACTERIZED BY STRONG SUB-TROPICAL RIDGING (324 DM AT 700 MB
CENTERED ALONG THE GA COAST) OVER THE SOUTHEASTERN US...IS
RELATIVELY UNCHANGED FROM PREVIOUS DAYS THAT HAVE SUPPORTED HEAT
OVER CENTRAL NC. A SLOW-MOVING TROPOPAUSE DISTURBANCE OVER SC PER WV
IMAGERY AND MODEL-ANALYZED UPPER LEVEL VORTICITY FIELDS WILL DRIFT
IN WEAK WESTERLY UPPER LEVEL FLOW ON THE NORTHERN PERIPHERY OF THE
RIDGE.

AS SUCH...NO LARGER SCALE FORCING MECHANISMS FOR STORMS SEEM TO
PRESENT OVER CENTRAL NC. INSTEAD...STORMS TODAY WILL EITHER HAVE TO
DEVELOP OUTSIDE OF...THEN PROPAGATE INTO...THE RAH CWFA...OR DEVELOP
ALONG REMNANT OUTFLOW AND/OR DIFFERENTIAL HEATING BOUNDARIES DRIVEN
BY THE SWATHS OF HEAVY EVENING AND OVERNIGHT STORMS. MODEST MID FLOW
ON THE ORDER IF 25-30 KTS WAS ANALYZED AT 500 MB NEAR THE VA/NC
BORDER...WHICH WOULD BE SUPPORTIVE OF MULTI-CELL STORM CLUSTERS...
VERSUS PULSE-TYPE ONES TO THE SOUTH WHERE THE INFLUENCE OF THE
RIDGE/WEAKER FLOW RESIDES. WHILE SIMILAR FREEZING LEVELS TO
YESTERDAY...BETWEEN 14-14.5 K FT...WILL AGAIN SUPPORT MARGINALLY
SEVERE HAIL...DAMAGING DOWNBURST WINDS WILL LIKELY PROVE THE GREATER
THREAT OWING TO STRONG ALREADY-OBSERVED AND FORECAST DCAPE VALUES
BETWEEN 1000-1500 KT...IN CONJUNCTION WITH CELL/OUTFLOW MERGING IN
ASSOCIATION WITH THE AFOREMENTIONED LOOSELY-ORGANIZED MULTI-CELL
CLUSTERS THAT WILL BE FAVORED NEAR THE VA BORDER.

OTHERWISE...WESTERLY FLOW WILL CONTRIBUTE TO A PIEDMONT TROUGH AND
DEEP MIXING THIS AFTERNOON...HIGHS IN THE 95-100 RANGE. HEAT
ADVISORY CONTINUES AS PREVIOUSLY ADJUSTED.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH FRIDAY NIGHT/...
AS OF 345 AM EDT THURSDAY...

THE PERSISTENT UPPER LEVEL RIDGE SHIFTS SOUTH AND EAST SLIGHTLY
DURING THIS PERIOD WHICH ALLOWS MAX TEMPERATURES TO RELAX A FEW
DEGREES AND ALLOWS AN INCREASE IN MAINLY CONVECTION. 500 MB HEIGHTS
DROP 20-30 METERS DURING THE PERIOD WHILE A WEAK COLD FRONT DROPS
INTO THE MID ATLANTIC LATE FRIDAY AS THE REMNANTS OF BILL APPROACH
THE WESTERN TN VALLEY. EXPECT SCATTERED CONVECTION TO BE ONGOING AT
THE START OF THE PERIOD WITH THE CONVECTION GRADUALLY DIMINISH
DURING THE LATE EVENING AND OVERNIGHT HOURS. LOWS THURSDAY NIGHT
WILL RANGE BETWEEN 70 AND 75. SCATTERED CONVECTION WILL DEVELOP IN
THE EARLY AFTERNOON ON FRIDAY AS AN UPPER LEVEL TROUGH MOVES INTO
THE APPALACHIANS AND THE MID ATLANTIC. CONVECTION MAY INITIALLY BE
MOST FAVORED NEAR THE VA BORDER WITH SCATTERED CONVECTION EVENTUALLY
BRAKING OUT ACROSS MOST OF CENTRAL NC. HIGHS WILL BE 3 TO 5 DEGREES
COOLER ON FRIDAY COMPARED TO THURSDAY...GENERALLY RANGING BETWEEN 90
AND 96 DEGREES WITH LOWS FRIDAY NIGHT RANGING BETWEEN 68 AND 74
DEGREES. -BLAES &&

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
AS OF 245 PM THURSDAY...

REMNANTS OF TC BILL WILL BE PICKED UP IN THE WESTERLIES AND SWEPT
EAST ACROSS THE SOUTHERN OHIO VALLEY INTO THE MID ATLANTIC NORTH OF
THE AREA. THE SOUTHERN TAIL OF THE WEAKENING SHEAR AXIS ASSOCIATED
WITH THE SHORT WAVE WILL MOVE ACROSS THE AREA SATURDAY NIGHT INTO
SUNDAY MORNING. NOT QUITE THE MOST FAVORABLE DIURNAL TIMING AS THE
BOUNDARY LAYER WILL STABILIZE OVERNIGHT...BUT THERE WILL BE COPIOUS
CAPE ABOVE THE INVERSION AND WOULD EXPECT A LINE OF CONVECTION TO
ACCOMPANY THE WAVE AND WILL INCREASE POPS ACROSS THE NORTHERN TIER.
SUBSIDENCE BEHIND THE WAVE WILL SUPPRESS CONVECTION ON SUNDAY. HIGHS
SATURDAY WILL BE MAINLY IN THE MID 90S...AND WHILE THERE MAY BE
LINGERING CLOUDINESS TO DECREASE RADIATION EARLY SUNDAY...SUBSIDENCE
WILL ACT AS A COUNTERBALANCE AND LOW LEVEL THICKNESSES RISE 10
METERS SUNDAY...INDICATIVE OF A 2-3 DEGREE RISE...SO WILL BUMP HIGHS
TO THE MID 90S NORTH AND UPPER 90S SOUTH.

INITIAL ZONAL FLOW MONDAY WILL TIP TO THE NORTHWEST AS AN UPPER
RIDGE AMPLIFIES IN THE MIDWEST AND MIGRATES EAST THROUGH THURSDAY.
THIS WILL UNFORTUNTATELY PROLONG THE HEAT WAVE AS LOW LEVEL
THICKNESSES BETWEEN 1430-1440 METERS AND H85 TEMPERATURES ARE
EXPECTED TO HOVER AROUND 22C...INDICATIVE OF HIGHS FROM 95 TO 100
EACH DAY. LOWS WILL BE PERSISTENCE...GENERALLY IN THE 72-76 RANGE.
HAVE LOW CONFIDENCE IN FORECASTING MESOSCALE CONVECTIVE TRIGGERS IN
NORTHWEST FLOW AT THIS TIME RANGE...BUT EXPECT STRONG DIURNAL
HEATING TO FIRE CONVECTION IN THE CLIMATOLOGICALLY FAVORED
AREAS...IN THE FAR WEST ALONG THE HIGHER TERRAIN...AND ALONG COASTAL
SECTIONS WITH INLAND PENETRATION OF SEABREEZE.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
AS OF 145 PM THURSDAY...

CONDITIONS WILL REMAIN VFR OUTSIDE OF CONVECTION THIS AFTERNOON INTO
EARLY TONIGHT. ONGOING CONVECTION FIRING IN THE NORTHWEST WILL DRIFT
INTO THE TRIAD BY 19Z. MEANWHILE...MORE WIDELY SCATTERED CONVECTION
IS EXPECTED EAST OF THE TRIAD......WITH ONE CELL ALREADY DEVELOPING
JUST WEST OF FAYETTEVILLE. CONFIDENCE IN TIMING AND LOCATION IS TOO
LOW TO INCLUDE IN THE EASTERN TAFS AT THIS POINT...BUT WILL BE
LARGELY CONFINED TO THE USUAL 20Z-04Z DIURNAL TIME RANGE. WINDS WILL
BE LIGHT...LESS THAN 6 KNOTS...OUTSIDE OF CONVECTION AND VARIABLE IN
DIRECTION.

LOOKING BEYOND THE 24 HOUR TAF PERIOD...PERSISTENT HIGH PRESSURE
WILL GENERALLY CONTROL THE WEATHER INTO EARLY NEXT WEEK WITH HOT
CONDITIONS. VFR CONDITIONS WILL ARE EXPECTED THROUGH MUCH OF THE
PERIOD WITH A THREAT OF SCATTERED AFTERNOON AND EVENING CONVECTION.

&&

.CLIMATE...
REC            HI
DAY       MAX    YR     MIN    YR

RDU RECORDS
06/18 98 1944 75 1935

GSO RECORDS
06/18 100 1944 73 1970

FAY RECORDS
06/18 102 1944 76 2004

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
NCZ042-043-077-078-085-086-088-089.

&&

SYNOPSIS...CBL
NEAR TERM...26
SHORT TERM...BLAES
LONG TERM...MLM
AVIATION...MLM
CLIMATE...RAH
Hazardous weather outlook, Jun 18, 6:18 AM EDT, 8 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
618 AM EDT THU JUN 18 2015

NCZ007>011-021>028-038>041-073>076-083-084-191030-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
STANLY-MONTGOMERY-MOORE-LEE-ANSON-RICHMOND-
618 AM EDT THU JUN 18 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

HEAT INDEX VALUES ARE EXPECTED TO RANGE AROUND 100 DEGREES THIS
AFTERNOON.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY
AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ042-043-077-078-085-086-088-089-191030-
JOHNSTON-WILSON-HARNETT-WAYNE-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
618 AM EDT THU JUN 18 2015

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

A PROLONGED PERIOD OF HOT TEMPERATURES IS EXPECTED FROM SUNDAY
AND NEXT WEEK. HEAT ADVISORIES MAY BE NEEDED FOR THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 18, 2:08 PM EDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
208 PM EDT THU JUN 18 2015

NCZ088-181900-
CUMBERLAND NC-
208 PM EDT THU JUN 18 2015

...A STRONG THUNDERSTORM WILL AFFECT PORTIONS OF SOUTHERN CUMBERLAND
COUNTY UNTIL 300 PM EDT...

AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAYETTEVILLE...MOVING EAST AT 10 MPH.

WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
FAYETTEVILLE...HOPE MILLS...STEDMAN...AUTRYVILLE...CEDAR CREEK...
VANDER...BONNIE DOONE AND BUSHY LAKE NATURAL AREA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. WIND GUSTS AS HIGH AS
50 MPH ARE CAPABLE OF KNOCKING DOWN SMALL OR WEAKENED TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

FREQUENT CLOUD TO GROUND LIGHTNING WILL ALSO OCCUR WITH THIS STORM.
TAKE SHELTER INDOORS IMMEDIATELY. IF YOU CANNOT FIND SHELTER
INDOORS...AN ENCLOSED VEHICLE CAN PROVIDE SAFE SHELTER FROM
LIGHTNING. DEADLY LIGHTNING STRIKES CAN OCCUR WELL AHEAD OF AN
APPROACHING STORM...PRIOR TO THE ARRIVAL OF RAIN AND WIND.

&&

LAT...LON 3488 7892 3492 7896 3495 7904 3498 7905
      3511 7899 3505 7866 3499 7864 3498 7863
      3486 7860 3485 7868 3485 7884
TIME...MOT...LOC 1806Z 290DEG 9KT 3501 7895

26

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 17, 8:32 PM EDTSpecial Weather StatementRAHFranklin, Granville, Vance, Warren58 min
Jun 17, 9:02 PM EDTSpecial Weather StatementRAHWayne58 min
Jun 17, 9:09 PM EDTSevere Thunderstorm WarningRAHJohnston, Wayne51 min
Jun 17, 9:22 PM EDTSpecial Weather StatementRAHStanly53 min
Jun 17, 9:30 PM EDTSpecial Weather StatementRAHMontgomery60 min
Jun 17, 9:35 PM EDTSpecial Weather StatementRAHFranklin, Nash, Warren55 min
Jun 17, 10:12 PM EDTSevere Thunderstorm WarningRAHWake63 min
Jun 17, 10:18 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Nash57 min
Jun 17, 10:33 PM EDTSpecial Weather StatementRAHMoore57 min
Jun 17, 10:52 PM EDTSpecial Weather StatementRAHCumberland53 min
Jun 17, 10:55 PM EDTAreal Flood AdvisoryRAHWake2 hr
Jun 17, 10:59 PM EDTSpecial Weather StatementRAHRichmond31 min
Jun 17, 11:09 PM EDTSpecial Weather StatementRAHEdgecombe66 min
Jun 17, 11:15 PM EDTSevere Thunderstorm WarningRAHJohnston, Wake21 min
Jun 17, 11:18 PM EDTSpecial Weather StatementRAHLee42 min
Jun 17, 11:38 PM EDTSpecial Weather StatementRAHLee52 min
Jun 18, 12:03 AM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Wake42 min
Jun 18, 12:06 AM EDTSpecial Weather StatementRAHPerson39 min
Jun 18, 12:50 AM EDTSpecial Weather StatementRAHJohnston55 min
Jun 18, 12:52 AM EDTSpecial Weather StatementRAHPerson53 min
Jun 18, 1:28 AM EDTSpecial Weather StatementRAHSampson62 min
Jun 18, 2:08 PM EDTSpecial Weather StatementRAHCumberland52 min
Jun 18, 3:25 PM EDTAreal Flood AdvisoryRAHCumberland2 hr
Jun 18, 3:49 PM EDTHeat AdvisoryRAHCumberland, Harnett, Hoke, Johnston, Sampson, Scotland and 2 more27 hr
Jun 18, 3:52 PM EDTSpecial Weather StatementRAHCumberland, Sampson53 min
Jun 18, 3:59 PM EDTSevere Thunderstorm WarningRAHSampson46 min
Jun 18, 4:06 PM EDTSpecial Weather StatementRAHAnson, Richmond54 min
Jun 18, 4:30 PM EDTSevere Thunderstorm WarningRAHAnson, Montgomery, Richmond25 min
Jun 18, 4:33 PM EDTSevere Thunderstorm WarningRAHSampson27 min
Jun 18, 5:16 PM EDTSpecial Weather StatementRAHHoke, Moore, Richmond59 min
Jun 18, 7:16 PM EDTSpecial Weather StatementRAHMontgomery, Stanly89 min
Jun 18, 7:48 PM EDTSevere Thunderstorm WarningRAHWake57 min
Jun 18, 7:52 PM EDTSevere Thunderstorm WarningRAHNash, Wilson53 min
Jun 18, 7:58 PM EDTSpecial Weather StatementRAHGranville62 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.